Our expert says:
This, unfortunately, is why sleeping tablets should not be used for more than a couple of days in a row - one gets used to them and they lose their effect, but to stop them causes a major insomnia which can last even a couple of weeks - although it then does settle.
It is clear that you have an underlying sleep problem which is going to need to be managed. Just coming off the tablets alone will only leave you back where you started.
You are going to have to find your way to a sleep doctor, who will help you solve the sleep problem, and simultaneously get off the tablets.
Ask your GP to point you in the right direction. This is, surprisingly, not as hard as it sounds, but it will need the help of a professional.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.